Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 160, NWS North Platte, NE

August 1, 2012Brown County, Cherry County, Keya Paha County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 1, 2012, 6:00 PM CDT for Brown County, Cherry County, Keya Paha County, Nebraska. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2012, 6:00 PM CDT (23:00 UTC)
Expired
Aug 1, 2012, 7:00 PM CDT
In force
60 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Brown County, NE, Cherry County, NE, Keya Paha County, NE

The radar

The North Platte radar (KLNX), 91 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 6:05 PM CDTTSTM WND GST 66Valentine, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 1, 3:19 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2012-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 756 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2012-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
756 J/kg
Mixed-layer CIN
-301 J/kg
Mixed-layer LCL
1649 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

791 
WUUS53 KLBF 012300
SVRLBF
NEC017-031-103-020000-
/O.NEW.KLBF.SV.W.0160.120801T2300Z-120802T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
600 PM CDT WED AUG 1 2012

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA...
  NORTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
  WESTERN KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 700 PM CDT/600 PM MDT/

* AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 8 MILES NORTH OF VALENTINE TO 5 MILES EAST OF SCHLAGEL CREEK
  STATE WILDLIFE MANAGEMENT AREA TO 5 MILES WEST OF VALENTINE
  NATIONAL WILDLIFE REFUGE...AND MOVING EAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  VALENTINE NATIONAL WILDLIFE REFUGE AROUND 605 PM CDT.
  SMITH FALLS STATE PARK AROUND 620 PM CDT.
  SPARKS AROUND 625 PM CDT.
  NORTH RIVER TRAIL AROUND 650 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
HIGHWAY 20 MILE MARKER 210...HIGHWAY 12 MILE MARKER 10...WOOD LAKE
AND HIGHWAY 12 MILE MARKER 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4299 9983 4237 10019 4246 10096 4298 10098
TIME...MOT...LOC 2300Z 273DEG 24KT 4298 10050 4274 10047
          4250 10067
WIND...HAIL 60MPH <.75IN

$$

ROBERG
2 follow-up statements
018 
WWUS53 KLBF 012326
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
626 PM CDT WED AUG 1 2012

NEC017-031-103-020000-
/O.CON.KLBF.SV.W.0160.000000T0000Z-120802T0000Z/
BROWN NE-KEYA PAHA NE-CHERRY NE-
626 PM CDT WED AUG 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CHERRY...WESTERN KEYA PAHA AND NORTHWESTERN BROWN COUNTIES UNTIL 700
PM CDT...

AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES EAST OF SPARKS TO 8 MILES NORTHWEST OF JOHNSTOWN TO 8
MILES EAST OF HIGHWAY 83 CROSSING GOOSE CREEK...MOVING EAST AT 35
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  NORTH RIVER TRAIL AROUND 635 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4299 10040 4299 9983 4237 10019 4242 10059
TIME...MOT...LOC 2326Z 277DEG 31KT 4290 10011 4264 10016
          4240 10036
WIND...HAIL 60MPH <.75IN

$$

ROBERG !
793 
WWUS53 KLBF 012357
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
657 PM CDT WED AUG 1 2012

NEC017-031-103-020006-
/O.EXP.KLBF.SV.W.0160.000000T0000Z-120802T0000Z/
BROWN NE-KEYA PAHA NE-CHERRY NE-
657 PM CDT WED AUG 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHERRY...WESTERN
KEYA PAHA AND NORTHWESTERN BROWN COUNTIES WILL EXPIRE AT 700 PM
CDT/600 PM MDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 4299 10040 4299 9983 4237 10019 4242 10059
TIME...MOT...LOC 2356Z 277DEG 31KT 4286 9976 4260 9981
          4237 10002

$$

ROBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:59 PM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Aug 1, 2:59 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
259 PM CDT WED AUG 1 2012

.SYNOPSIS...AT 18Z...SURFACE ANALYSIS SHOWED A FRONT STRETCHED ACROSS
SOUTHERN SOUTH DAKOTA AND NORTHERN WYOMING. THERE WAS ALSO A SURFACE
TROUGH ACROSS WESTERN NEBRASKA. RADAR AND VISIBLE SATELLITE IMAGERY
SHOWED CONVECTION FORMING ALONG THE TROUGH AND THE FRONT. IN UPPER
LEVELS...WATER VAPOR IMAGERY SHOWED A PLUME OF MOISTURE COMING UP
THE HIGH PLAINS FROM TEXAS AND NEW MEXICO AND ANOTHER COMING THROUGH
THE INTERMOUNTAIN REGION FROM THE PACIFIC AND ACROSS THE ROCKIES
INTO SOUTH DAKOTA AND NEBRASKA. SATELLITE DERIVED PRECIPITABLE WATER
IMAGERY CONTINUES TO SHOW A PLUME OF 30-35MM OR HIGHER SOUTH AND
EAST OF A VALENTINE-OGALLALA LINE...WHICH CORRESPONDS WITH GREATER
INSTABILITY.

&&

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT.
THE BIGGEST CHALLENGE IN THE SHORT TERM IS THE LOCATION AND
COVERAGE OF THUNDERSTORMS. THUNDERSTORMS ARE EXPECTED TO CONTINUE
DEVELOPING ON THE BOUNDARIES AND INTENSIFYING AS THEY MOVE ACROSS
WESTERN AND NORTH CENTRAL NEBRASKA INTO THE INCREASINGLY UNSTABLE
AIR. THE SHORT RANGE RAPID REFRESH MODELS ARE INDICATING THAT
NORTH CENTRAL NEBRASKA WILL BE THE AREA MOST LIKELY TO HAVE A
CONVECTIVE SYSTEM DEVELOP...THOUGH THERE ARE HINTS OF DEVELOPMENT
IN THE SOUTHWEST. ANOTHER CONVECTIVE SYSTEM IS EXPECTED TO DEVELOP
IN WESTERN NEBRASKA THURSDAY AFTERNOON AND MOVE ACROSS CENTRAL
NEBRASKA THURSDAY EVENING. THERE IS STILL CONSIDERABLE UNCERTAINTY
REGARDING THE LOCATION OF THE SYSTEM...SO WE HAVE INCLUDED ONLY 30
PERCENT PROBABILITIES IN THE AREA.

.LONG TERM...FRIDAY THROUGH WEDNESDAY.
BIG STORY WILL BE THE COOLER CONDITIONS EXPECTED FOR THE WEEKEND
BEHIND A COLD FRONT SLATED TO MOVE ACROSS THE AREA FRIDAY
AFTERNOON AND EVENING. HOT CONDITIONS AHEAD OF THE FRONT FRIDAY
HOWEVER...AS COMPRESSIONAL TYPE WARMING TAKES PLACE AHEAD OF THE
FRONT. LIKELY WILL SEE READINGS NEAR 100 DEGREES FROM SOUTHWEST
THROUGH CENTRAL NEBRASKA. TIMING OF THE FRONTAL PASSAGE APPEARS
FAVORABLE FOR AT LEAST ISOLATED TSTMS...SO WILL CONTINUE THOSE IN
THE FORECAST. AS STATED ABOVE...MUCH COOLER FOR THE WEEKEND...WITH
HIGHS IN THE LOWER TO MID 80S FOR SATURDAY. SOMEWHAT WARMER SUNDAY
AS THE UPPER LEVEL RIDGE BEGINS TO BUILD BACK NORTH ACROSS THE
AREA. EARLY NEXT WEEK LOOKS QUITE WARM...AS THE CENTER OF THE
UPPER LEVEL RIDGE BECOMES ESTABLISHED ACROSS COLORADO. MAY SEE THE
UPPER RIDGE FLATTEN SOMEWHAT AGAIN BY MIDWEEK...WITH A BIT COOLER
HIGHS AND A SLIGHT CHANCE FOR TSTMS RETURNING.

&&

.AVIATION... THERE IS STILL A LOT OF UNCERTAINTY REGARDING THE
TIMING OF THUNDERSTORM DEVELOPMENT WITH ABOUT THREE HOURS
DIFFERENCE BETWEEN THE RAPID REFRESH SHORT RANGE PROJECTIONS. WE
HAVE REASONABLY HIGH CONFIDENCE IN THE LOCATION. THE MOST LIKELY
FOCUS OF DEVELOPMENT IS A SURFACE BOUNDARY OR FRONT ALONG THE
SOUTH DAKOTA-NEBRASKA BORDER. OUR INITIAL TIMING FORECAST IS THAT
THEY WILL DEVELOP MID TO LATE AFTERNOON AND ARE EXPECTED TO AFFECT
THE AREA BOUNDED BY IEN-AIA-MHN-TIF-VTN 22-02Z. IN CENTRAL AND
SOUTHWEST SOUTH DAKOTA...OUR CONFIDENCE IN THUNDERSTORM
DEVELOPMENT IS LOWER. IF THUNDERSTORMS DO DEVELOP...THEY ARE MORE
LIKELY TO BE AFTER 00Z. WITH ONLY WEAK TO MODERATE CONFIDENCE IN
THUNDERSTORM DEVELOPMENT IN CENTRAL AND SOUTHWEST NEBRASKA...WE
WILL INCLUDE VCTS IN THE LBF FORECAST 02-04Z.

&&

.FIRE WEATHER...DESPITE SOME MODERATE RAIN RECEIVED OVERNIGHT
IN PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA...THE
PRECIPITATION WAS NO WIDESPREAD. THEREFORE...FUELS ARE STILL PRIME
FOR IGNITION. SINCE LIGHTNING IS EXPECTED IN THE AREA...THE FIRE
RISK IS STILL HIGH. IN ADDITION...ERRATIC AND UNPREDICTABLE WIND
IS LIKELY IN AND NEAR STORM CELLS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...SPRINGER
LONG TERM...TAYLOR
AVIATION/FIRE...SPRINGER
Hazardous weather outlook, Aug 1, 2:58 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
258 PM CDT WED AUG 1 2012

NEZ004>010-022>029-035>038-056>059-069>071-094-022000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
258 PM CDT WED AUG 1 2012 /158 PM MDT WED AUG 1 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER A LARGE PART
OF WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING. A THUNDERSTORM
COMPLEX DEVELOPING ALONG A SURFACE TROUGH ACROSS WESTERN NEBRASKA
AND ALONG A FRONT NEAR THE NEBRASKA SOUTH DAKOTA STATE LINE ARE
LIKELY TO INTENSIFY AS THEY MOVE INTO THE MORE UNSTABLE ENVIRONMENT.
THE PRIMARY SEVERE WEATHER RISK IS DAMAGING WIND. VERY HEAVY RAIN
AND FREQUENT LIGHTNING ARE ALSO A RISK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP IN WESTERN
NEBRASKA THURSDAY AFTERNOON. ALTHOUGH THE RISK OF SEVERE
THUNDERSTORMS APPEARS TO BE LOW AT THIS TIME...STRONG WIND...HEAVY
RAIN AND FREQUENT LIGHTNING ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JRS

In the hours before

Special weather statement, Aug 1, 5:19 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
519 PM CDT WED AUG 1 2012

NEZ094-012300-
WESTERN CHERRY NE-
419 PM MDT WED AUG 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHERRY COUNTY UNTIL 500
PM MDT...

AT 415 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF WHITMAN ROAD CROSSING THE
NORTH BRANCH OF THE MIDDLE LOUP RIVER...OR 22 MILES NORTHWEST OF
MULLEN...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
RURAL SOUTHERN CHERRY COUNTY THROUGH 500 PM MDT

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

ROBERG
Local storm report, Aug 1, 5:20 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
520 PM CDT WED AUG 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     HAIL             6 NNW ARTHUR            41.65N 101.74W
08/01/2012  E0.88 INCH       ARTHUR             NE   PUBLIC

&&

MASEK
Special weather statement, Aug 1, 5:29 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
529 PM CDT WED AUG 1 2012

NEZ022-035-057-012315-
ARTHUR NE-GARDEN NE-KEITH NE-
429 PM MDT WED AUG 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ARTHUR...NORTHWESTERN
KEITH AND SOUTHEASTERN GARDEN COUNTIES UNTIL 515 PM MDT...

AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF CLEAR CREEK STATE WILDLIFE
MANAGEMENT AREA...OR 18 MILES EAST OF OSHKOSH...MOVING EAST AT 20
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
HIGHWAY 61 MILE MARKER 110 AROUND 510 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TAYLOR
Special weather statement, Aug 1, 5:33 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
433 PM MDT WED AUG 1 2012

NEZ005-094-012330-
EASTERN CHERRY NE-WESTERN CHERRY NE-
533 PM CDT WED AUG 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL
630 PM CDT/530 PM MDT/...

AT 529 PM CDT/429 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTHWEST OF CROOKSTON TO 8 MILES SOUTHEAST OF STEER CREEK
CAMPGROUND...AND MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

THESE STORMS WILL BE NEAR...
CROOKSTON AROUND 540 PM CDT.
MERRITT RESERVOIR DAM AROUND 545 PM CDT.
HIGHWAY 97 CROSSING THE NIOBRARA RIVER AND HIGHWAY 83 MILE MARKER 220
AROUND 600 PM CDT.
VALENTINE AROUND 605 PM CDT.
SCHLAGEL CREEK STATE WILDLIFE MANAGEMENT AREA AROUND 610 PM CDT.
BIG ALKALI LAKE STATE WILDLIFE MANAGEMENT AREA AROUND 615 PM CDT.
HIGHWAY 12 MILE MARKER 10 AROUND 620 PM CDT.
SMITH FALLS STATE PARK...SPARKS AND HIGHWAY 20 MILE MARKER 210 AROUND
630 PM CDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

ROBERG
Local storm report, Aug 1, 5:35 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
535 PM CDT WED AUG 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             4 N ARTHUR              41.63N 101.69W
08/01/2012  E0.75 INCH       ARTHUR             NE   PUBLIC

            HAIL COVERED THE GROUND AND A TOTAL OF 0.90 INCHES FELL.

&&

MASEK
Special weather statement, Aug 1, 5:51 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
551 PM CDT WED AUG 1 2012

NEZ035-036-057-012330-
ARTHUR NE-KEITH NE-MCPHERSON NE-
451 PM MDT WED AUG 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARTHUR...WESTERN
MCPHERSON AND NORTHEASTERN KEITH COUNTIES UNTIL 530 PM MDT/630 PM
CDT/...

AT 447 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM THREE MILE LAKE TO
OTTER CREEK CAMPGROUND...AND MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

THESE STORMS WILL BE NEAR...
HIGHWAY 61 MILE MARKER 110 AROUND 500 PM MDT.
SAND BEACH LAKE...LAKE VIEW CAMPGROUND AND LEMOYNE AROUND 505 PM MDT.
HIGHWAY 92 MILE MARKER 180 AROUND 615 PM CDT.
BUCKTAIL LAKE AND HIGHWAY 61 MILE MARKER 100 AROUND 520 PM MDT.
KINGSLEY DAM...DIAMOND BAR LAKE...SCHNICK LAKE AND KEYSTONE AROUND
530 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 3:19 PM CDTSevere Thunderstorm WarningLBFSheridan56 min
Aug 1, 3:23 PM CDTSevere Thunderstorm WarningLBFGarden52 min
Aug 1, 4:15 PM CDTSevere Thunderstorm WarningLBFSheridan44 min
Aug 1, 5:03 PM CDTSevere Thunderstorm WarningLBFArthur, Grant42 min
Aug 1, 6:10 PM CDTSevere Thunderstorm WarningLBFArthur, Keith, Lincoln, McPherson50 min
Aug 1, 6:44 PM CDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha, Rock46 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.